| Catalog Number |
538453S |
| Medical Device Problem Codes |
Material Frayed (1262); Material Puncture/Hole (1504); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/31/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.E1 phone #: (b)(6).E1: address is unknown.
Event or Problem Description
As reported, the 4f 110cm pig infiniti guiding catheter tore during the routine examination when trying to bring it forward.The wire came out of the side of the catheter (not through shs or original lumen).The examiner then withdrew the diagnostic (dx) catheter, and the tip broke off.The distal portion of the catheter was noted to have separated, about 5cms.The device was noted to have punctured and separated at the same location on the catheter.It was then retrieved from the groin with the snare.The procedure was completed with a new pigtail catheter from cordis.The device was removed without patient injury.The device was prepared per the instructions for use (ifu).There was no apparent damage noted on the device prior to use.There was no resistance/ friction while advancing the device through the vessel.Unusual force was not needed to advance or withdraw the catheter from the patient.The unknown lesion was noted to have no calcification.The vessel was not torturous.A non-cordis.035 150cm wire was used with the device.The device will be returned for evaluation.An additional, sterile infiniti pigtail catheter was returned for evaluation.The evaluation shows puncture/cut condition.
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Event or Problem Description
Additional Manufacturer Narrative
As reported, the 4f 110cm pig infiniti guiding catheter tore during the routine examination when trying to bring it forward.The wire came out of the side of the catheter (not through shs or original lumen).The examiner then withdrew the diagnostic (dx) catheter, and the tip broke off.The distal part of the catheter was noted to have separated, about 5cms.The device was noted to have punctured and separated at the same location on the catheter.It was then retrieved from the groin with the snare.The procedure was completed with a new pigtail catheter from cordis.The device was removed without patient injury.The device was prepared per the instructions for use (ifu).There was no apparent damage noted on the device prior to use.There was no resistance/ friction while advancing the device through the vessel.Unusual force was not needed to advance or withdraw the catheter from the patient.The unknown lesion was noted to have no calcification.The vessel was not torturous.A non-cordis.035 150cm wire was used with the device.The device will be returned for evaluation.An additional, sterile infiniti pigtail catheter was returned for evaluation.A ¿cath4f inf pig 145° mod 110cm 6sh¿ unit was received inside its original sealed sterile pouch.During visual analysis, no abnormal condition was seen.A high magnification analysis was executed.During the high magnification analysis, a slit was seen along the edge of the distal tip.A sem analysis was executed in the area where the damage was located and presented evidence of elongations along the borders.These findings suggest a tensile force was applied that resulted in this type of damage where the superficial tension resulted in the split of the surface.The malfunctions ¿brite tip/distal tip - separated¿ & ¿catheter (body/shaft) - puncture/cut¿ were confirmed on the device that was used in the patient as these conditions were observed during the product evaluation.Evaluation results revealed an interaction with a sharp-edged material and excessive tensile strength could be factors related to the separation, which suggests procedural or handling factors may be the root cause.Additionally, the malfunction ¿brite tip/distal tip ¿ frayed/split/torn¿ was confirmed on the device that was received sealed in its original packaging.A slit was located on the edge of the distal tip.The observed slit could be related to excessive tensile force applied over the affected area however, the root cause of these damages was not found during this product evaluation.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the information available and the phr review, there is no indication that the failure experience with the device that was used in the patient (2024-09419-1) is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.However, based on the available information and product analysis, the cause of the frayed/split/torn distal tip affecting the sterile device (2024-09419-2) could not be determined.It could be related to the manufacturing process of the unit therefore; a risk assessment has been initiated to further review the potential causes.No further action will be taken at this time.
Event or Problem Description